Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 13, 2008, 3:22 PM CDT for 29 counties in Texas. It took effect at Mar 14, 2008, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 3:22 PM CDT (20:22 UTC)
- In effect from
- Mar 14, 2008, 11:00 AM CDT
- Expired
- Mar 14, 2008, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -753 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 132022 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CDT THU MAR 13 2008 ...A RED FLAG WARNING IS NOW IN EFFECT ON FRIDAY FROM 11 AM TO 9 PM CDT ALONG AND WEST OF A TAYLOR TO BASTROP TO GONZALES TO KARNES CITY LINE... . A DRY LINE WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON FRIDAY. THIS WILL BRING UNSEASONABLY WARM AND VERY DRY CONDITIONS TO THE AREA. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 15 PERCENT. WEST AND SOUTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 25 MPH AND GUSTY BY NOON AND CONTINUE INTO THE EARLY EVENING HOURS. TXZ171>173-183>192-202>208-217>221-228-140430- /O.UPG.KEWX.FW.A.0006.080314T1700Z-080315T0000Z/ /O.NEW.KEWX.FW.W.0020.080314T1600Z-080315T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON- DIMMIT- 322 PM CDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY LINE WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON FRIDAY. THIS WILL BRING UNSEASONABLY WARM AND VERY DRY CONDITIONS TO THE AREA. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 15 PERCENT IN THE AFTERNOON. WEST AND SOUTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 25 MPH AND GUSTY. HIGHS IN THE UPPER 80S TO LOWER 90S CAN BE EXPECTED MOST AREAS WITH MID TO UPPER 90S ALONG THE RIO GRANDE. THESE TEMPERATURES WILL ADD TO THE CRITICAL CONDITIONS. WINDS WILL DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL ONLY SLOWLY RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ193-222-223-140430- /O.NEW.KEWX.FW.W.0020.080314T1600Z-080315T0200Z/ BASTROP-KARNES-GONZALES- 322 PM CDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY. A DRY LINE WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON FRIDAY. THIS WILL BRING UNSEASONABLY WARM AND VERY DRY CONDITIONS TO THE AREA. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON. WEST AND SOUTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 25 MPH AND GUSTY. HIGHS IN THE UPPER 80S TO LOWER 90S CAN BE EXPECTED. THESE TEMPERATURES WILL ADD TO THE CRITICAL CONDITIONS. WINDS WILL DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 140528 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1228 AM CDT FRI MAR 14 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM CDT TODAY ALONG AND WEST OF A TAYLOR TO BASTROP TO GONZALES TO KARNES CITY LINE... . A DRY LINE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS WILL BRING UNSEASONABLY WARM AND VERY DRY CONDITIONS TO THE AREA. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 15 PERCENT. WEST AND SOUTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 25 MPH AND GUSTY BY NOON AND CONTINUE INTO THE EVENING HOURS. TXZ171>173-183>193-202>208-217>223-228-150200- /O.CON.KEWX.FW.W.0020.080314T1600Z-080315T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DIMMIT- 1228 AM CDT FRI MAR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... A DRY LINE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS WILL BRING UNSEASONABLY WARM AND VERY DRY CONDITIONS TO THE AREA. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 15 PERCENT IN THE AFTERNOON. WEST AND SOUTHWEST WINDS WILL DEVELOP AND INCREASE TO 15 TO 25 MPH AND GUSTY. HIGHS IN THE UPPER 80S TO LOWER 90S CAN BE EXPECTED. THESE TEMPERATURES WILL ADD TO THE CRITICAL CONDITIONS. WINDS WILL DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL SLOWLY RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:31 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 13, 12:31 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1231 PM CDT THU MAR 13 2008 .AVIATION... ATTM MVFR/IFR CIGS PREVAIL AT THE I-35 TERMINALS WITH CAVU AT KDRT. THE STRATUS CLOUD DECK IS RAPIDLY ERODING FROM WEST TO EAST AND EXPECT CONDITIONS TO RAPIDLY BECOME VFR BY 19Z AT THE I-35 TERMINALS. THE WEST TEXAS DRY-LINE STRETCHED FROM WICHITA FALLS TO SANDERSON. THIS FEATURE WILL MIX EASTWARD THIS AFTERNOON BRINGING NORTHWEST WINDS OF 5 TO 10 KTS TO KDRT AND ALLOWING WINDS AT THE I-35 TERMINALS TO VEER TO THE SOUTHWEST. TONIGHT THE DRY- LINE WILL RETREAT WESTWARD ALLOWING IFR CIGS AND VSBYS TO DEVELOP AT THE I-35 TERMINALS AROUND 08Z. THE GFS/NAM MOS GUIDANCE DEPICTS SKC OVERNIGHT...HOWEVER FEEL THE MODELS ARE WRONG. THE STRATUS AND LIGHT FOG WILL MIX OUT QUICKLY ON FRIDAY BY 16Z. SFC WINDS FRIDAY WILL BE SOUTHWEST AT 10 TO 15 KTS. && .PREV DISCUSSION... /ISSUED 1115 AM CDT THU MAR 13 2008/ UPDATE... SURFACE OBSERVATIONS SHOW SURFACE LOW CENTERED ALONG THE UPPER REACHES OF THE RED RIVER WITH A DRYLINE EXTENDING SOUTH TO THE BIG BEND. SATELLITE IMAGERY SHOWS UPPER TROUGH OVER WEST TEXAS INTO MEXICO SOUTH OF THE BIG BEND. SURFACE LOW AND UPPER TROUGH WILL MOVE EAST TODAY ALLOWING DRIER WESTERLY WINDS TO MIX EASTWARD INTO SOUTH CENTRAL TEXAS ERODING CLOUDS FROM THE WEST. AFTER A SLOWER THAN EXPECTED START, TEMPERATURES SHOULD RISE TO FORECAST LEVELS THIS AFTERNOON. PWS WILL RISE TO 1.3 INCHES ACROSS FAR EASTERN AREAS AND WILL ADD MENTION OF THUNDER TO THOSE THREE COUNTIES. OTHERWISE, ONLY CHANGES WILL BE SENSIBLE WEATHER GRID TRENDS. PREV DISCUSSION... /ISSUED 424 AM CDT THU MAR 13 2008/ DISCUSSION... PARTLY CLOUDY AND PLEASANT CONDITIONS ARE EXPECTED TODAY... AS INCREASING MOISTURE AND CLOUDS SETS UP IN ADVANCE OF A DRY LINE...EXPECTED TO MOVE ACROSS THE AREA FRIDAY. THE DRY LINE ON FRIDAY WILL BE ASSOCIATED WITH THE PASSAGE OF A SERIES OF LOW AMPLITUDE TROFS THAT PASS NORTH OF THE AREA... IN ZONAL WINDS ALOFT. THIS WILL BRING DRY W AND SW WINDS TO THE AREA FRIDAY...MAKING FOR ANOTHER WARM AND DRY DAY SIMILAR TO FEB. 4, 5, AND 25TH. AFTER THE FINAL S/W TROF MOVES OFF TO THE EAST ON SATURDAY...A SHALLOW POOL OF SLIGHTLY COOLER AIR WILL BEGIN TO FILTER ACROSS THE AREA FROM THE N AND NE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE SLIGHTLY COOLER CONDITIONS ARE EXPECTED TO BECOME MORE NOTICEABLE SATURDAY NIGHT...AS COOL AND DRY CONDITIONS ARE EXPECTED WITH LIGHT WINDS. SOUTHERLY WINDS ARE FORECAST TO INCREASE ON SUNDAY...WITH INCREASING CLOUDS EAST OF A STRONG 700 TO 500 HPA TROF. THIS WEATHER SYSTEM WILL BRING INCREASING CHANCES OF SHOWERS TO THE AREA SUNDAY NIGHT THROUGH MONDAY. THIS TYPE OF PATTERN IS SIMILAR TO THOSE OF THE PAST FEW WEEKS...BRINGING A BAND OR LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FROM WEST TO EAST. SHOWED A CHANCE OF SHOWERS OR THUNDERSTORMS FOR MONDAY NIGHT...AS THIS STRONG WEATHER SYSTEM MOVES OVER THE AREA. DRYING PROCESSES FROM THE WEST BECOME ESTABLISHED QUICKLY TUESDAY MORNING...SO AFTER A CHANCE OF SHOWERS OR THUNDERSTORMS EARLY TUESDAY MORNING...RAIN CHANCES DECREASE RAPIDLY FROM THE WEST DURING THE MID MORNING THROUGH THE AFTERNOON ON TUESDAY. THIS WILL CAUSE CONDITIONS TO CHANGE OVER TO DRY AND BREEZY WEATHER SPREADING EAST ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THIS FITS TRENDS THAT BEGAN AROUND DEC. 14 TO 15 OF 2007. SHOWED A MOSTLY SUNNY DAY ON WEDNESDAY. INCREASING CLOUDS AND HUMIDITY SHOWS UP LATE NEXT WEEK TO THE FOLLOWING WEEKEND. MEDIUM RANGE TOOLS SHOW ANOTHER WEATHER SYSTEM AND AN ASSOCIATED COOL FRONT MOVING ACROSS THE AREA NEXT WEEKEND...POSSIBLY BRINGING A CHANCE OF SHOWERS TO THE AREA AGAIN. FIRE WEATHER... LOW RELATIVE HUMIDITIES ARE LIKELY FRIDAY...WITH UNSEASONABLY WARM CONDITIONS. WINDS ARE EXPECTED TO PICK UP IN THE LATE MORNING THROUGH THE AFTERNOON...REACHING CRITICAL LEVELS...THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FROM NOON TO 7 PM CDT. FORECAST INFORMATION AND TRENDS SHOW WINDS PICKING UP IN THE DAY FRIDAY AND CONTINUING THROUGH THE AFTERNOON. EXPECT WINDS TO DIMINISH BETWEEN 6 AND 7 PM CDT...WITH RELATIVE HUMIDITIES RISING AGAIN...THEREFORE OPTED TO USE 7 PM CDT AS THE ENDING TIME. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON...WITH SOME LOCATIONS SHOWING MINIMUM RELATIVE HUMIDITY NEAR 10 PERCENT. HUMIDITY IS FORECAST TO CONTINUE LOW DURING THE DAY SATURDAY...HOWEVER WINDS ARE EXPECTED TO BE BELOW CRITICAL LEVELS AT THIS TIME. INCREASING HUMIDITY IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY. BREEZY TO WINDY CONDITIONS AND LOW HUMIDITIES ARE EXPECTED TUESDAY IN WAKE OF A STRONG WEATHER SYSTEM. W AND NW WINDS IN THE 15 TO 25 MPH RANGE WITH RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT OVER PART OF SOUTH CENTRAL TEXAS IS POSSIBLE TUESDAY AFTERNOON OF NEXT WEEK...RESULTING IN CONDITIONS CRITICAL TO FIRE BEHAVIOR. CLIMATE... UNSEASONABLY WARM CONDITIONS ARE EXPECTED FRIDAY...SIMILAR TO THE WARM DAYS ON FEB. 4, 5 AND 25 OF THIS YEAR. AFTERNOON HIGHS ARE EXPECTED TO APPROACH 90 DEGREES, WITH HIGHS IN THE LOWER 90S. HIGHS IN THE MID TO UPPER 90S IS EXPECTED OVER THE RIO GRANDE PLAINS. THESE AFTERNOON HIGHS WILL BE NEAR TO POSSIBLY ABOVE THE DAILY RECORDS FOR MARCH 14TH. THE DAILY RECORDS FOR MARCH 14TH ARE AS FOLLOWS. AUSTIN BERGSTROM....91 IN 1967 AUSTIN MABRY........92 IN 1967 DEL RIO.............96 IN 1989 SAN ANTONIO.........93 IN 1971 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 92 58 83 53 / - - - 0 - AUSTIN BERGSTROM INTL AIRPORT 53 92 56 83 49 / - - - 0 - DEL RIO INTL AIRPORT 56 95 59 89 57 / 0 0 0 0 - SAN ANTONIO INTL AIRPORT 59 93 58 86 55 / - - 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE... GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. && 04/13
Hazardous weather outlook, Mar 13, 3:17 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT THU MAR 13 2008 TXZ171>173-183>193-202>208-217>223-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DIMMIT- 317 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A RED FLAG WARNING IS IN EFFECT ON FRIDAY FROM 11 AM TO 9 PM DUE TO LOW RELATIVE HUMIDITIES...VERY WARM TEMPERATURES AND BREEZY SOUTHWEST WINDS. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS MONDAY EVENING INTO EARLY TUESDAY MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM. CONDITIONS WILL APPROACH CRITICAL VALUES ON TUESDAY AND A RED FLAG WARNING MAY BE NEEDED IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING. TXZ194-209-224-225-141100- LEE-FAYETTE-DE WITT-LAVACA- 317 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS MONDAY EVENING INTO EARLY TUESDAY MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM. CONDITIONS WILL APPROACH CRITICAL VALUES ON TUESDAY AND A RED FLAG WARNING MAY BE NEEDED IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:51 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 20 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.